Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 15, NWS Eureka, CA

February 24, 2013

NWS Eureka, CA issued this small craft advisory at Feb 24, 2013, 1:51 PM PST. It took effect at Feb 24, 2013, 2:00 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 1:51 PM PST (21:51 UTC)
In effect from
Feb 24, 2013, 2:00 PM PST
Expired
Feb 25, 2013, 3:28 AM PST
In force
13 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

056 
WHUS76 KEKA 242151
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
151 PM PST SUN FEB 24 2013

PZZ470-250600-
/O.CAN.KEKA.SC.Y.0014.000000T0000Z-130225T0000Z/
/O.NEW.KEKA.SC.Y.0015.130224T2200Z-130228T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
151 PM PST SUN FEB 24 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. 

* WINDS...NORTHERLY WINDS 10 TO 20 KT...THEN EASING TONIGHT.

* SEAS...NORTHWEST SEAS 8 TO 10 FT AROUND 13 SECONDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-250600-
/O.CAN.KEKA.SC.Y.0014.000000T0000Z-130225T1800Z/
/O.NEW.KEKA.SC.Y.0015.130224T2200Z-130228T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
151 PM PST SUN FEB 24 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST WEDNESDAY. 

* WINDS...NORTHERLY WINDS 10 TO 20 KT...THEN EASING TONIGHT.

* SEAS...NORTHWEST SEAS 9 TO 11 FT AROUND 13 SECONDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-242300-
/O.CAN.KEKA.SC.Y.0014.000000T0000Z-130225T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
151 PM PST SUN FEB 24 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE DROPPED BELOW SMALL CRAFT CONDITIONS A THIS TIME.

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
450 
WHUS76 KEKA 250526
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
926 PM PST SUN FEB 24 2013

PZZ470-475-251330-
/O.CON.KEKA.SC.Y.0015.000000T0000Z-130228T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
926 PM PST SUN FEB 24 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM WEDNESDAY...

* WINDS...N 10 TO 20 KT.

* SEAS...NW SEAS 8 TO 11 FT AT 13 SECONDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL BE STEEP ENOUGH TO
CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
686 
WHUS76 KEKA 251128
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
328 AM PST MON FEB 25 2013

PZZ475-251930-
/O.CAN.KEKA.SC.Y.0015.000000T0000Z-130228T0000Z/
/O.NEW.KEKA.SC.Y.0016.130225T1700Z-130227T0500Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
328 AM PST MON FEB 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST
TUESDAY. 

* WINDS...NORTHERLY WINDS INCREASING TO 15 TO 25 KT THIS MORNING
  THROUGH TUESDAY EVENING.

* SEAS...NW SEAS BUILDING TO 10 TO 13 FT BY TONIGHT...THEN
  SUBSIDING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-251930-
/O.CAN.KEKA.SC.Y.0015.000000T0000Z-130228T0000Z/
/O.NEW.KEKA.SC.Y.0016.130225T2300Z-130226T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
328 AM PST MON FEB 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
PST TUESDAY. 

* WINDS...NORTHERLY GUSTS TO 25 KT THIS EVENING AND TONIGHT.

* SEAS...NW SEAS BUILDING TO 10 TO 13 FT BY TONIGHT...THEN
  SUBSIDING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-251930-
/O.NEW.KEKA.SC.Y.0016.130225T2000Z-130226T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
328 AM PST MON FEB 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 PM PST
TUESDAY. 

* WINDS...NORTHERLY GUSTS TO 25 KT THIS EVENING. HIGHER GUSTS
  AROUND CAPE MENDOCINO AND PT ARENA THIS EVENING.

* SEAS...NW SEAS BUILDING TO 10 TO 13 FT BY TONIGHT...THEN
  SUBSIDING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-251930-
/O.NEW.KEKA.SC.Y.0016.130226T0500Z-130226T1700Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
328 AM PST MON FEB 25 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST
TUESDAY. 

* SEAS...NW SEAS BUILDING TO 10 TO 13 FT BY TONIGHT...THEN
  SUBSIDING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 3:48 AM PST, 10 hours 3 minutes earlier.

Area forecast discussion, Feb 24, 3:48 AM PST, 10 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
348 AM PST SUN FEB 24 2013

.SYNOPSIS...HIGH PRESSURE WILL MAINTAIN DRY WEATHER TODAY.
ANOTHER WEAK FRONT WILL APPROACH LATE TONIGHT AND MOVE THROUGH
BY EARLY MONDAY MORNING.

&&

.DISCUSSION...SKIES WERE MOSTLY CLEAR ACROSS THE FORECAST AREA
EARLY THIS MORNING. THERE WERE SOME PATCHES OF LOW CLOUD IN THE
INTERIOR. THESE SHOULD BURN OFF BY NOON. HIGH CLOUDS IN ADVANCE
OF A NEW WEAK FRONT WILL SPREAD OVER THE AREA LATER TODAY. THE
CIRRUS WILL BE MOSTLY THIN. THE FRONT IS EXPECTED TO MOVE ONTO
THE COAST EARLY MONDAY MORNING...BRINGING LIGHT RAIN MAINLY IN DEL
NORTE COUNTY AND ALONG THE NORTH COAST. PRECIP LOOKS TO END BY
NOON AS HIGH PRESSURE QUICKLY BUILDS BEHIND THE FRONT. RIDGE WILL
TRANSITION INLAND MON NIGHT AND PROVIDE SLIGHT OFFSHORE FLOW WITH
DRYING AND CLEARING CONDITIONS THROUGH TUE. GFS AND NAM12 WERE
CONSISTENT ON ANOTHER SHORTWAVE APPROACHING TUE NIGHT. THIS S/W
SHOULD DAMPEN OUT ON WED AS HIGH PRESSURE BUILDS. THE RIDGE SHOULD
HOLD THU AND FRI...WITH ABOVE NORMAL TEMPERATURES EXPECTED IN THE
INTERIOR. THE ECWMF LOOKS TOO WET THU AND FRI AND WENT WITH THE
DRIER AND MORE RELIABLE GFS. DRY WEATHER APPEARS TO HOLD ON SAT
AS THE RIDGE SLOWLY TRANSITIONS TO THE EAST AND AN UPPER TROUGH
DIGS OVER THE EASTERN PACIFIC. THE MODELS HAVE THIS UPPER TROUGH
EDGING TOWARD THE COAST LATE NEXT WEEKEND. THIS SEEMS SOMEWHAT
OVERDONE AND TOO FAST....BUT WONT RULE IT OUT COMPLETELY AND GO
WITH MAINLY CLIMO PRECIP CHANCES SAT NIGHT AND SUN.

&&

.AVIATION...EXPECT VFR CONDITIONS ACROSS NORTHWEST CALIFORNIA
TODAY UNDER GENERALLY NORTHERLY WINDS.

&&

.MARINE...NEARSHORE BUOYS SHOW NORTHERLY WINDS THIS MORNING AND A
LARGE NW SWELL. THE NW SWELL HAS PEAKED AND WILL QUICKLY SUBSIDE
INTO THIS AFTERNOON. WINDS WILL BE MOSTLY NORTHERLY THROUGH TUESDAY
AS SEVERAL DISTURBANCES PASS TO THE NORTH. THOUGH, WINDS ARE
EXPECTED TO BE STRONGER SOUTH OF CAPE MENDOCINO WHERE THE PRESSURE
GRADIENT WILL BE TIGHTER. LEFT THE SCA'S UNCHANGED, THOUGH THEY MAY
NEED TO BE EXTENDED FOR ZONES 455 AND 470 SINCE THE MODELS INDICATE
THE WIND GUSTS MAY LAST LONGER THERE THAN IS CURRENTLY ADVERTISED IN
THE HEADLINES. THE LOCAL SWAN MODEL CONTINUES TO HAVE CHRONIC
PROBLEMS HANDLING THE SHORT PERIOD WIND DRIVEN WAVES AND THE LONGER
PERIOD SWELL THE FIRST PART OF THIS WEEK. GIVEN THE WIND GENERATED
WAVES AND THE SWELL WILL BE FROM ABOUT THE SAME DIRECTION, KEPT BOTH
OF THEM COMBINED AS ONE LARGE WAVE BECAUSE THIS IS WHERE MOST OF THE
WAVE ENERGY WILL BE. A STORM IN THE GULF OF ALASKA WILL GENERATE
ANOTHER LARGE NW SWELL THAT WILL BEGIN MOVING THROUGH THE WATERS
MONDAY NIGHT, QUICKLY BECOMING THE DOMINANT SWELL.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY
          UNTIL 4 PM PST THIS AFTERNOON PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Feb 24, 3:52 AM PST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
352 AM PST SUN FEB 24 2013

CAZ001>004-076-251200-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
352 AM PST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.